Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 166, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 20, 2009, 2:32 PM EDT for Ashe County, Wilkes County, North Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2009, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 20, 2009, 3:05 PM EDT
- In force
- 33 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Ashe County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:45 PM EDT | TSTM WND DMG | Fleetwood, NC | LARGE TREE LIMB DOWN ON RAILROAD GRADE ROAD IN FLEETWOOD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 201832
SVRRNK
NCC009-193-201930-
/O.NEW.KRNK.SV.W.0166.090620T1832Z-090620T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
232 PM EDT SAT JUN 20 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
ASHE COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 330 PM EDT.
* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLIFTON...OR NEAR ASHLAND...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLIFTON...
WEST JEFFERSON...
OTHELLO...
IDLEWILD...
WILBAR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3659 8167 3657 8138 3650 8132 3648 8131
3645 8127 3640 8126 3636 8124 3618 8138
3632 8162 3634 8163 3639 8173
TIME...MOT...LOC 1832Z 310DEG 33KT 3642 8158
$$
WERT4 follow-up statements
000
WWUS51 KRNK 201841
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT SAT JUN 20 2009
NCC009-193-201930-
/O.CON.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/
WILKES NC-ASHE NC-
241 PM EDT SAT JUN 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR ASHE AND WESTERN WILKES COUNTIES...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BALDWIN...OR NEAR JEFFERSON...MOVING SOUTHEAST AT 40
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3658 8168 3659 8167 3640 8126 3636 8124
3618 8138 3632 8162 3634 8163 3639 8173
TIME...MOT...LOC 1841Z 314DEG 33KT 3636 8152
$$
WERT000 WWUS51 KRNK 201853 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 253 PM EDT SAT JUN 20 2009 NCC009-193-201930- /O.CON.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/ WILKES NC-ASHE NC- 253 PM EDT SAT JUN 20 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR SOUTHERN ASHE AND WESTERN WILKES COUNTIES... AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASCADE FALLS...OR NEAR DEEP GAP...MOVING SOUTHEAST AT 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3628 8151 3634 8142 3630 8132 3618 8138 TIME...MOT...LOC 1853Z 318DEG 33KT 3627 8144 $$ WERT
000
WWUS51 KRNK 201858
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT SAT JUN 20 2009
NCC009-201908-
/O.CAN.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/
ASHE NC-
258 PM EDT SAT JUN 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ASHE COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NONE.
&&
LAT...LON 3624 8145 3625 8144 3627 8141 3626 8134
3618 8138
TIME...MOT...LOC 1858Z 318DEG 33KT 3623 8140
$$
NCC193-201930-
/O.CON.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/
WILKES NC-
258 PM EDT SAT JUN 20 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WESTERN WILKES COUNTY...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SUMMIT...OR NEAR WILBAR...MOVING SOUTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3624 8145 3625 8144 3627 8141 3626 8134
3618 8138
TIME...MOT...LOC 1858Z 318DEG 33KT 3623 8140
$$
WERT000
WWUS51 KRNK 201905
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT SAT JUN 20 2009
NCC193-201915-
/O.CAN.KRNK.SV.W.0166.000000T0000Z-090620T1930Z/
WILKES NC-
305 PM EDT SAT JUN 20 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WILKES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3624 8145 3625 8144 3627 8141 3626 8134
3618 8138
TIME...MOT...LOC 1905Z 318DEG 33KT 3618 8134
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:14 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 20, 1:14 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 114 PM EDT SAT JUN 20 2009 .SYNOPSIS... A COLD FRONT ACROSS THE MIDWEST WILL SLIDE SOUTHEAST INTO THE REGION LATER TODAY BEFORE PASSING OFFSHORE THIS EVENING. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS FRONT ESPECIALLY OVER THE MOUNTAINS INTO EARLY TONIGHT. STRONG LOW PRESSURE ALONG THE MID ATLANTIC COAST WILL RESULT IN A DRIER NORTHERLY FLOW LATER TONIGHT INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... COMPLEX WEATHER PATTERN OVER THE EASTERN US WITH A THERMAL RIDGE ALONG THE GULF...NEGATIVE TILTED TROUGH OVER OH-PA AND A LEE TROUGH EAST OF THE BLUE RIDGE. THE IMMEDIATE AREA IS IN THE WARM SECTOR WITH CLOUDS BEGINNING TO THIN OUT. WITH THE FRONTAL AND THETA-E BOUNDARY APPROACHING AND MOVING THROUGH THE AREA THIS AFTERNOON...EXPECT CONVECTION TO MOVE INTO THE MOUNTAINS...PARTICULARLY SE WV EARLY THIS AFTERNOON. AS THE AFTERNOON PROGRESSES...CONVECTION WILL LIKELY STAY IN THE WEST BUT MOVE SOUTH AND FIRE ALONG THE LEE TROUGH DURING THE MID/LATE AFTERNOON. BREEZY WESTERLY WIND MAY HELP KEEP CONVECTION ISOLATED ALONG THE BLUE RIDGE AND FOOTHILL COUNTIES THIS AFTERNOON. HAVE UPDATED POPS BASED ON LATEST REGIONAL RADAR TRENDS WITH HIGHEST POPS IN THE WEST AND NORTH AROUND NOON...THEN WEST AND EAST THIS AFTERNOON. RNK 12Z SOUNDING DOES SHOW A MODERATE CAP AROUND 9300 FEET...WEAK MID LEVEL LAPSE RATES...AND BREEZY WESTERLY WINDS. THIS MAY INHIBIT WIDE SPREAD SEVERE WEATHER OVER THE AREA. HOWEVER...IF THE CAP IS BROKE AND WITH DRY AIR ABOVE...ISOLATED/SCATTERED SEVERE IS POSSIBLE ACROSS THE AREA THIS AFTERNOON WITH WINDS BEING THE BIGGEST THREAT. SPC HAS EXTENDED THE SLIGHT RISK FARTHER WEST THIS AFTERNOON TO INCLUDED ALL OF RNK VA/SE WV COUNTIES BUT NO NW NC COUNTIES. ALSO...MOIST LOW AND MID LEVELS COULD PRODUCE LOCALIZED HEAVY RAIN WITH THE STRONGER CELLS. DID NOT ADJUST HIGH TEMPERATURES THIS AFTERNOON DESPITE THE SLIGHTLY COOLER START. WITH CLOUDS BEGINNING TO THIN OUT...LAST DAY OF SPRING SUN SHOULD HAVE TEMPERATURE JUMPING TO FORECASTED LEVELS. PREVIOUS DISCUSSION...MID LEVEL FLOW WILL CONTINUE TO STRENGTHEN TODAY AS UPSTREAM S/W DIGS ESE REACHING THE MID ATLANTIC COAST THIS EVENING. THIS FEATURE SHOULD FINALLY PROPEL THE COLD FRONT OVER THE MIDWEST INTO THE MOUNTAINS LATER TODAY AND THRU THE AREA BY THIS EVENING. CURRENT ONGOING RIBBON OF SHRA/TSRA TO THE NW WILL LIKELY BE NEAR THE NW ZONES BY 12Z BEFORE UNFOLDING SE ACROSS THE FAR WESTERN COUNTIES THIS MORNING AS THE MAIN MCS PASSES NORTH. HOWEVER JUST HOW FAR EAST THIS AXIS OF CONVECTION WILL MAKE IT IFFY GIVEN LIKELY WEAKENING INSTABILITY AND INCREASING W/NW FLOW ALOFT THIS MORNING. GUIDANCE BASICALLY FIZZLES PRECIP ALONG THE WESTERN SLOPES EARLY ON BUT GIVEN RATHER STRONG RH TRANSPORT FEEL BEST TO BOOST POPS A BIT AND EXTEND CHANCE POPS TO THE BLUE RIDGE THRU MIDDAY. OUTFLOW LAID DOWN WITH THIS AREA OF FADING TSRA THEN SHOULD BE THE MAIN FOCUS TO RENEWED COVERAGE INTO THE AFTERNOON AS THE FRONT CATCHES UP. DECENT INSTAB WITH CAPES 1500-2000 J/KG SHOULD ALLOW FOR REDEVELOPMENT WEST BY EARLY AFTERNOON...WITH THE BAND OF BROKEN TSRA SPILLING SOUTH TO NEAR THE NC BORDER BY EARLY EVENING PER WRF. HOWEVER STRONG WNW FLOW/MIXING MAY INHIBIT ORGANIZATION AND ACT TO AT LEAST CAP/CLIP OFF CONVECTION ESPCLY EAST OF THE BLUE RIDGE SO ONLY RUNNING WITH LOW CHANCE/SLIGHT POPS THERE. WINDS ALOFT POSE A POTENTIAL SEVERE THREAT IF ENOUGH HEATING TAKES SHAPE SO KEEPING MENTION IN THE HWO ALONG WITH HEAVY RAIN AS COVERAGE JUST TOO IFFY FOR A FLOOD WATCH ATTM. HIGH TEMPS AGAIN HAVE THE POTENTIAL TO BREAK INTO THE 90S EAST PENDING CLOUDS/TSRA AND AT LEAST MID 80S WEST. SINCE MOS TOO WARM OF LATE EVEN WITHOUT CONVECTION WONT GO QUITE THAT WARM EXCEPT SE WHERE EXPECT MORE SUN AND BETTER DOWNSLOPE. BOUNDARY SHOULD BE TO THE SE EARLY TONIGHT WITH RH SPLIT ACROSS THE REGION BY DEEPENING NW FLOW. LOOKS LIKE ENOUGH LEFTOVER CONVERGENCE TO SUPPORT SOME LOW POPS MAINLY WEST OR SW ZONES THIS EVENING WITH CLEARING AFTER MIDNIGHT. KEEPING LOW TEMPS ON THE WARM SIDE OF MOS DESPITE SOME DEWPOINT DRYING SINCE MIXING LIKELY TO LINGER AT LEAST RIDGES UNDER THE JET ALOFT UNTIL LATE. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... MODELS ARE GENERALLY CONSISTENT IN DEVELOPING HIGHLY AMPLIFIED AND ANOMALOUS CUT-OFF UPPER LOW OVER THE WESTERN ATLANTIC BEGINNING SUN AND LIKELY PERSISTING AT LEAST INTO WED. PMDHMD NOTES THAT HEIGHT DEVIATIONS EXCEED 4 STD DEV IN THE BASE OF THIS UPPER TROUGH. WITH THE RIDGE ALSO PUSHING UP TO OUR WEST THE FLOW ABOVE THE SFC WILL DEEP N-NW THRU MOST OF THE PERIOD. PRECIP AND HIGH RH FROM THE ATLANTIC LOW WILL REMAIN WELL TO OUR EAST ALONG OR OFF THE COAST...SO THIS SHOULD BE A WELCOME DRY PERIOD WITH ONLY WIDELY SCT TRW IN THE AFTERNOON AND PERHAPS SOME MCS ACTIVITY ROUNDING THE UPPER RIDGE. WENT CLOSE TO MOSBC GUIDANCE ON TEMPS WITH SOME SEASONABLY WARM BUT NOT EXTREMELY HOT DAYS AS COOLER H85 TEMPS FROM THE EAST TRY TO BACK IN ON THE WARMER TEMPS PUSHING NORTHEAST FROM THE THERMAL RIDGE OVER THE SOUTH CENTRAL U.S. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... BLOCKING PATTERN AT THE BEGINNING OF THE PERIOD...WITH HIGH PRESSURE CENTERED OVER THE CENTRAL US AND OCCLUDED LOW OFF THE MID ATLANTIC REGION...GRADUALLY WEAKENS THROUGH THURSDAY. BY THURSDAY...A STRONG SHORT WAVE MOVG OVER THE UPPER RIDGE ACROSS THE GREAT LAKES REGION REINFORCES THE EAST COAST TROUGH AND BRINGS A COLD FRONT INTO THE CWA BY FRIDAY. THIS FNT LOOKS TO MAKE IT INTO THE CAROLINAS BY SATURDAY MORNING...BUT THEN RETURNS NORTHWARD AS A WARM FRONT DURING THE DAY SATURDAY. THIS WILL BRING INCREASING CHCS OF PRECIP BEGINNING THURSDAY ON INTO THE WEEKEND. BEST CHANCE FOR SHOWERS/TSTMS THROUGH THE PERIOD WILL BE IN THE MTNS...PARTICULARLY UPSLOPE NW AREAS. I HAVE KEPT POPS CHC AS IT DOES NOT LOOK LIKE THERE WILL BE ANY GULF MOISTURE MOVING INTO THE AREA. TEMPS WILL BE AT OR BELOW NORMAL INTO WED WITH A NORTHERLY FLOW. BY THURSDAY...LOW LEVEL FLOW IN MORE NW AND DOWNSLOPE EAST OF THE MTNS...SO TEMPS WILL BE QUITE A BIT WARMER IN THE PIEDMONT. OVERNIGHT LOWS WILL START OF FAIRLY COOL TUESDAY NIGHT...AND THEN BECOME MILD- IN THE 60S...LATER IN THE PERIOD WITH MORE CLOUDS AND A STRONG NORTHWEST TO FLOW INTO THE AREA. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... PREFRONTAL SCATTERED CONVECTION FIRING ACROSS RNK SW CWA EARLY THIS AFTERNOON. THIS CONVECTION MAY BRING BLF VISIBILITIES AND CEILING DOWN TO MVFR FOR A BRIEF TIME. THROUGH THE AFTERNOON...THIS CONVECTION WILL CONTINUE TO FORM FARTHER SOUTH AND BY THIS EVENING SHOULD BE IN TENN. IN THE EAST...A LEE TROUGH SHOULD AID IN THE DEVELOPMENT OF ISOLATED TO SCATTERED STORM...BUT DOWNSLOPING WESTERLY WINDS MAY INHIBIT WIDESPREAD COVERAGE. FOR ROA/LYH/DAN TAF WILL ONLY CARRY VICINITY SHOWERS. IF A SHOWER DOES HIT ANYONE OF THESE AIRPORTS...RESTRICTIONS MAY DROP TO MVFR FOR ABOUT 5-15 MINUTES. OUTSIDE OF THESE STORMS...BREEZY WESTERLY WINDS WILL CONTINUE UNTIL SUNSET. AFTER SUNSET...INVERSION TO SETUP TO ALLOW MOST SITES TO HAVE WINDS UNDER 6KTS. HOWEVER...WESTERLY JET WILL CREATE WIND SHEAR CONCERNS AT LWB/LYH AND DAN UNTIL AFTER SUNRISE. THROUGH THE DAY SUNDAY...WINDS WILL BECOME BREEZY AGAIN AS PRESSURE GRADIENT FROM MID ATLANTIC COAST LOW AND GULF COAST RIDGE TIGHTS OVER THE REGION. TURBULENCE IS LIKELY...ESPECIALLY ALONG THE BLUE RIDGE AND FOOTHILLS. VFR CONDITIONS SUNDAY WILL CONTINUE INTO THE FIRST OF NEXT WEEK. GUSTY NW WINDS WILL AGAIN BE A FACTOR ON AGAIN ON MONDAY OVER THE EAST AS STRONG LOW PRESSURE SITS AND SPINS WELL OFFSHORE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/RCS NEAR TERM...JH/RCS SHORT TERM...PC LONG TERM...JJ AVIATION...RCS/WP
Hazardous weather outlook, Jun 20, 11:23 AM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1123 AM EDT SAT JUN 20 2009 VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-211530- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 1123 AM EDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE PRIMARY THREAT WOULD BE DAMAGING WIND GUSTS. A SECONDARY THREAT WOULD BE HEAVY RAINFALL FROM CLUSTERS OF THUNDERSTORMS THAT MAY PRODUCE ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-211530- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 1123 AM EDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:46 PM EDT | Special Weather Statement | RNK | Watauga | 44 min |
| Jun 20, 4:28 PM EDT | Special Weather Statement | RNK | Watauga | 32 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.